MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive reaction in the anti-b well for one patient sample of blood type a rhd positive.Testing was conducted on the customers ih-1000 instrument.The customer did not provide a sample of the allegedly defective product for investigational testing nor the patient sample that had caused the false positive test result.Therefore, our quality control laboratory tested their retention sample of the affected lot.First, all cards from the retention sample were visually checked regarding the sealing foil, the presence of supernatant and the gel homogeneity and showed no abnormalty.For the serological testing, 5 donors (blood group a) with negative specificity in the anti-b cavity, as well as one donor (blood group b) with positive specificity in the anti-b were tested on the ih-1000.Additionally, two samples of the ih_basic qc set that the customer had used during his tests were also used for this test.All results were correct.No false positive reactions in the anti-b cavity occurred, all six donor bloods reacted correctly.No manufacturing-related quality issue with the cards were noticed.Trace files of the affected ih-1000 instrument were analyzed and no instrument-related issues were detected.Upon comprehensive tracefile analysis, we observed that well no 2 (anti-b) was dispensed after well no.3 (anti-d).We strongly assume that the false positive reaction in the anti-b well occurred due to inter-well carry-over; specifically, reagent drop contamination with anti-d (patient a+) led to a false positive result in the anti-b well.
 
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key21534487
Report Number9610824-2025-00006
Device Sequence Number15418188
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)260221(10)9443010
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Catalogue Number813112100
Device Lot Number9443010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-BASIC QC, LOT: 9978980072.
Patient SexUnknown